Alert archive / Arkansas / Tornado Warnings in 2023
Tornado Warning 13, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Feb 16, 2023, 2:08 AM CST for Searcy County, Arkansas. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 16, 2023, 2:08 AM CST (08:08 UTC)
- Expired
- Feb 16, 2023, 2:46 AM CST
- In force
- 38 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
County Searcy County, AR
The radar
The Little Rock radar (KLZK), 120 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 16, 2:22 AM CST | TORNADO | 1 Sse Canaan, AR | THIS IS A DELAYED REPORT. THIS TORNADO TOUCHED DOWN NEAR DAKOTA ROAD AND HIGHWAY 27. ALONG THE PATH, TREES WERE UPROOTED AND SNAPPED, IN ADDITION TO A ROOF REMOVED FROM A SMALL SHED. THE TORNADO APPEARS TO HAVE DISSIPATED SHORTLY AFTER 225 AM CST. |
| Feb 16, 2:46 AM CST | TSTM WND DMG | 1 Nne Canaan, AR | THIS IS A DELAYED REPORT. NWS EMPLOYEE REPORTED LARGE TREE LIMBS DOWN ALONG AR STATE HIGHWAY 27 JUST SOUTHWEST OF MARSHALL, AR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 15, 11:13 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1709 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- 421 m²/s²
- 0-3 km storm-relative helicity
- 818 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
104
WFUS54 KLZK 160808
TORLZK
ARC129-160900-
/O.NEW.KLZK.TO.W.0013.230216T0808Z-230216T0900Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
208 AM CST Thu Feb 16 2023
The National Weather Service in Little Rock has issued a
* Tornado Warning for...
Central Searcy County in north central Arkansas...
* Until 300 AM CST.
* At 208 AM CST, a severe thunderstorm capable of producing a tornado
was located near Witts Spring, or 15 miles southwest of Marshall,
moving northeast at 45 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Marshall... Marsena...
Elberta... Imo...
Watts... Bohannon...
Leslie... Zach...
Canaan... Morning Star...
Lone Pine...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3577 9277 3589 9281 3603 9259 3585 9250
TIME...MOT...LOC 0808Z 241DEG 40KT 3582 9288
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
692 follow-up statements
438
WWUS54 KLZK 160829
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
229 AM CST Thu Feb 16 2023
ARC129-160900-
/O.CON.KLZK.TO.W.0013.000000T0000Z-230216T0900Z/
Searcy AR-
229 AM CST Thu Feb 16 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 AM CST FOR CENTRAL
SEARCY COUNTY...
At 229 AM CST, a severe thunderstorm capable of producing a tornado
was located over Marshall, moving northeast at 40 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Marshall... Zach...
Canaan... Morning Star...
Lone Pine...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3583 9270 3593 9274 3602 9258 3594 9254
3586 9251
TIME...MOT...LOC 0829Z 244DEG 34KT 3590 9264
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
44105
WWUS54 KLZK 160846
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
246 AM CST Thu Feb 16 2023
ARC129-160855-
/O.CAN.KLZK.TO.W.0013.000000T0000Z-230216T0900Z/
Searcy AR-
246 AM CST Thu Feb 16 2023
...THE TORNADO WARNING FOR CENTRAL SEARCY COUNTY IS CANCELLED...
While the immediate tornado threat has diminished and the Tornado
Warning has been cancelled, large hail and damaging winds remain
likely and a Severe Thunderstorm Warning remains in effect for the
area. Broad rotation continues, and if this rotation intensifies, a
new Tornado Warning may be needed.
A Severe Thunderstorm Watch remains in effect until 500 AM CST for
north central Arkansas.
LAT...LON 3583 9270 3593 9274 3602 9258 3594 9254
3586 9251
TIME...MOT...LOC 0842Z 241DEG 40KT 3599 9244
$$
69What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Feb 15, 10:55 PM CST, 3 hours 13 minutes earlier.
Area forecast discussion, Feb 15, 10:55 PM CST, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 1055 PM CST Wed Feb 15 2023 ...New AVIATION... .SHORT TERM... (This evening through Friday) Issued at 201 PM CST Wed Feb 15 2023 Frontal boundary remains draped across the state from SW to NE this afternoon with dewpoints in the 60s F across SE Arkansas while NW parts of the state are holding on to values in the 30s F. Through the evening hours this moist air will attempt to spread northwestward across the area. H500 cyclone making its way across the Four Corners this afternoon will continue to lift northeastward through the overnight period. A sfc cyclone is expected to follow a similar path, though a bit farther south, northeastward across NW Arkansas tonight. A trailing cold front will work its way eastward across the state through Thursday morning, eventually bringing colder and drier air to the state. Elevated NW winds will also be in place behind the front. From this evening into tonight, two distinct areas of convection appear likely to develop across the region. Initial development is expected across northern LA, northwest MS and portions of southeast AR where the LLJ should begin to intensify. The second area of development is expected along the front, across portions of southeast OK and northeast TX. The southern activity is expected to lift rapidly northward across eastern AR and nearby areas. This corridor appears more favorable for tornado activity with any of the stronger storms, with activity most likely from around 8 pm through midnight. The storms expected to develop to the west will be along the cold front and will have an initially higher hail risk before working toward western AR by 10 pm. Activity will finally push east across the state by Thursday morning with precip out of the area by mid-morning. Much cooler air will be seen in the wake of this cold front, with below freezing temperatures expected Friday morning. && .LONG TERM... (Friday Night through next Wednesday) Issued at 201 PM CST Wed Feb 15 2023 To begin the period, high pressure continues to build into the area promoting calm and dry conditions through much of the long term period. Late in the period, a weak disturbance brings the chance for showers across the state before a low pressure system moves south of the state Wednesday. As mentioned above, calm and drier conditions are expected for much of the period as high pressure build in. With it, more seasonable temperatures and drier weather. This will come to an end late in the weekend as model guidances suggests a new system moving into the area late Sunday into the first part of the workweek. Severe weather chances look low with this system as instability stays further to the south. But with it being so far out, changes to the forecast are possible. Temperatures are expected to be cooler Saturday with highs in the mid 40s to mid 50s. As the next system approaches towards the end of the weekend...expect highs to increase into the 60s and 70s as a more milder pattern moves in. Overnight lows are expected to be in the mid 20s to 30s increasing into the 40s and 50s late in the period. && .AVIATION... (06Z TAFS) Issued at 1053 PM CST Wed Feb 15 2023 MVFR/IFR conds will be present Wednesday night into Thursday morning across all sites for lowered cigs and reduced vsby for showers and thunderstorms that will overspread the state at the beginning of the forecast period. Expect showers and thunderstorms, wind shear, and surface based wind gusts across all terminals. Conditions will improve across most terminals by mid-day on Thursday as the frontal boundary pushes eastward out of the state and conditions will become VFR for many terminals late in the period. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 54 63 29 47 / 90 20 0 0 Camden AR 55 64 29 51 / 80 30 0 0 Harrison AR 38 52 24 44 / 70 10 0 0 Hot Springs AR 47 59 28 49 / 90 10 0 0 Little Rock AR 55 66 31 51 / 90 20 0 0 Monticello AR 60 70 32 48 / 90 80 0 0 Mount Ida AR 43 56 27 50 / 90 10 0 0 Mountain Home AR 42 56 26 45 / 80 10 0 0 Newport AR 58 64 30 45 / 90 40 0 0 Pine Bluff AR 58 67 31 48 / 90 50 0 0 Russellville AR 46 58 28 50 / 80 10 0 0 Searcy AR 55 66 29 48 / 90 20 0 0 Stuttgart AR 58 66 31 47 / 90 50 0 0 && .LZK WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...67 LONG TERM....233 AVIATION...234
Hazardous weather outlook, Feb 15, 1:52 PM CST, 12 hours 16 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 152 PM CST Wed Feb 15 2023 ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069- 103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230- 237-238-240-241-313-340-341-161100- Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence- Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry- Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark- Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln- Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest- Newton County Higher Elevations-Searcy County Lower Elevations- Southern Johnson County-Southern Pope County- Southeast Van Buren County-Western and Northern Logan County- Northern Scott County-Northwest Yell County- Polk County Lower Elevations- Central and Eastern Montgomery County- Boone County Higher Elevations-Newton County Lower Elevations- Northwest Searcy County Higher Elevations- Johnson County Higher Elevations-Pope County Higher Elevations- Van Buren County Higher Elevations- Southern and Eastern Logan County- Central and Southern Scott County-Yell Excluding Northwest- Northern Polk County Higher Elevations- Northern Montgomery County Higher Elevations- Eastern, Central, and Southern Searcy County Higher Elevations- Southeast Polk County Higher Elevations- Southwest Montgomery County Higher Elevations- 152 PM CST Wed Feb 15 2023 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...This Afternoon and Tonight Some strong to severe storms will be possible, mainly from late this evening into early Thursday morning. The main threats will be large hail and damaging winds. Isolated tornadoes are also possible, primarily over portions of central and eastern Arkansas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Windy conditions are expected across the state on Thursday in the wake of a cold front. Otherwise, hazardous weather is not expected through the remainder of the period. .Spotter Information Statement... Spotter activation will likely be needed late this afternoon and tonight. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 67
In the hours before
Local storm report, Feb 16, 1:54 AM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
154 AM CST THU FEB 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 AM HAIL OZONE 35.64N 93.44W
02/16/2023 E1.75 INCH JOHNSON AR FIRE DEPT/RESCUE
&&
TEJLocal storm report, Feb 16, 2:05 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
205 AM CST THU FEB 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 AM TSTM WND DMG 1 NNE FALLSVILLE 35.80N 93.45W
02/16/2023 NEWTON AR FIRE DEPT/RESCUE
DEBRIS WAS NOTED ALONG WITH DOWNED TREES
NEAR FALLSVILLE. POSSIBLE TORNADO.
&&
TEJThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 12:35 AM CST | Severe Thunderstorm Warning | LZK | Johnson, Newton | 40 min |
| Feb 16, 12:51 AM CST | Severe Thunderstorm Warning | LZK | Johnson | 24 min |
| Feb 16, 1:08 AM CST | Severe Thunderstorm Warning | LZK | Johnson, Newton | 52 min |
| Feb 16, 1:14 AM CST | Tornado Warning | LZK | Newton | 13 min |
| Feb 16, 1:23 AM CST | Severe Thunderstorm Warning | LZK | Johnson | 38 min |
| Feb 16, 1:36 AM CST | Severe Thunderstorm Warning | LZK | Johnson, Newton, Pope, Searcy | 39 min |
| Feb 16, 1:51 AM CST | Tornado Warning | LZK | Newton, Pope, Searcy | 39 min |
| Feb 16, 1:54 AM CST | Severe Thunderstorm Warning | LZK | Boone, Marion, Newton, Searcy | 37 min |
| Feb 16, 1:55 AM CST | Tornado Warning | LZK | Boone, Marion, Newton, Searcy | 35 min |
| Feb 16, 2:07 AM CST | Severe Thunderstorm Warning | LZK | Searcy | 23 min |
| Feb 16, 2:15 AM CST | Severe Thunderstorm Warning | LZK | Baxter, Marion | 30 min |
| Feb 16, 2:17 AM CST | Tornado Warning | LZK | Baxter, Marion | 30 min |
| Feb 16, 2:22 AM CST | Severe Thunderstorm Warning | LZK | Johnson, Pope, Searcy, Van Buren | 38 min |
| Feb 16, 2:32 AM CST | Tornado Warning | LZK | Baxter, Searcy, Stone | 43 min |
| Feb 16, 2:36 AM CST | Tornado Warning | LZK | Baxter, Marion | 24 min |
| Feb 16, 2:40 AM CST | Severe Thunderstorm Warning | LZK | Searcy | 35 min |
| Feb 16, 2:51 AM CST | Tornado Warning | LZK | Baxter, Fulton, Izard | 39 min |
| Feb 16, 2:54 AM CST | Severe Thunderstorm Warning | LZK | Baxter, Searcy, Stone | 36 min |
| Feb 16, 2:58 AM CST | Tornado Warning | LZK | Baxter, Izard, Stone | 47 min |
| Feb 16, 2:59 AM CST | Severe Thunderstorm Warning | LZK | Pope, Searcy, Stone, Van Buren | 46 min |
| Feb 16, 3:02 AM CST | Tornado Warning | LZK | Searcy, Van Buren | 28 min |
| Feb 16, 3:21 AM CST | Severe Thunderstorm Warning | LZK | Izard, Stone | 39 min |
| Feb 16, 3:26 AM CST | Tornado Warning | LZK | Fulton, Izard, Sharp | 20 min |
| Feb 16, 3:27 AM CST | Severe Thunderstorm Warning | LZK | Fulton, Sharp | 36 min |
| Feb 16, 3:29 AM CST | Severe Thunderstorm Warning | LZK | Izard, Searcy, Stone, Van Buren | 46 min |
| Feb 16, 3:32 AM CST | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, White | 25 min |
| Feb 16, 3:48 AM CST | Severe Thunderstorm Warning | LZK | Fulton, Izard, Sharp | 42 min |
| Feb 16, 3:58 AM CST | Special Weather Statement | LZK | White | 32 min |
| Feb 16, 4:34 AM CST | Special Weather Statement | LZK | Faulkner | 26 min |
| Feb 16, 4:36 AM CST | Special Weather Statement | LZK | Van Buren | 39 min |
| Feb 16, 4:39 AM CST | Severe Thunderstorm Warning | LZK | Lawrence, Randolph, Sharp | 14 min |
| Feb 16, 5:22 AM CST | Severe Thunderstorm Warning | LZK | White | 38 min |
| Feb 16, 5:48 AM CST | Special Weather Statement | LZK | Pulaski | 27 min |
| Feb 16, 6:37 AM CST | Special Weather Statement | LZK | White | 38 min |
| Feb 16, 7:09 AM CST | Special Weather Statement | LZK | Lonoke | 36 min |
| Feb 16, 7:32 AM CST | Special Weather Statement | LZK | Jefferson | 28 min |
| Feb 16, 2:46 PM CST | River Flood Warning | LZK | Yell | 17 hr |
Nearby
Tornado Warnings in Arkansas, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.